Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 117, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 26, 2018, 8:16 PM EDT for 4 counties in Georgia; Aiken County, South Carolina. It was in force for 59 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2018, 8:16 PM EDT (00:16 UTC)
- Expired
- Jun 26, 2018, 9:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Burke County, GA, Columbia County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC
The radar
The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 8:37 PM EDT | TSTM WND DMG | 5 Ene Thomson, GA | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 5 ENE THOMSON. HIGHWAY DEPARTMENT REPORTED TREES DOWN ALONG HOWARD ROAD AND WHITE OAK ROAD. |
| Jun 26, 8:37 PM EDT | TSTM WND DMG | 5 Ene Thomson, GA | HIGHWAY DEPARTMENT REPORTED TREES DOWN ALONG HOWARD ROAD AND WHITE OAK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.3 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1204 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1552 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
710
WUUS52 KCAE 270016
SVRCAE
GAC033-073-189-245-SCC003-270115-
/O.NEW.KCAE.SV.W.0117.180627T0016Z-180627T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Columbia SC
816 PM EDT TUE JUN 26 2018
The National Weather Service in Columbia has issued a
* Severe Thunderstorm Warning for...
Columbia County in east central Georgia...
McDuffie County in east central Georgia...
Northern Burke County in east central Georgia...
Richmond County in east central Georgia...
West central Aiken County in central South Carolina...
* Until 915 PM EDT.
* At 815 PM EDT, a severe thunderstorm was located near Thomson,
moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Augusta, Martinez,
Clearwater, Fort Gordon, Belvedere, Hephzibah, Harlem, Burnettown,
Blythe and Dearing.
This includes the following highways...
Interstate 20 in Georgia between mile markers 169 and 201.
Interstate 20 in South Carolina between mile markers 0 and 3.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
Severe thunderstorms can produce large capsizing waves. If on or near
Lake Strom Thurmond move into dock and take shelter!
&&
LAT...LON 3365 8252 3364 8246 3368 8237 3370 8229
3368 8227 3369 8224 3368 8222 3363 8220
3359 8213 3360 8211 3353 8202 3356 8198
3350 8182 3322 8219 3355 8263 3360 8265
TIME...MOT...LOC 0015Z 306DEG 14KT 3353 8241
HAIL...1.00IN
WIND...60MPH
$$
HC1 follow-up statement
983
WWUS52 KCAE 270046
SVSCAE
Severe Weather Statement
National Weather Service Columbia SC
846 PM EDT TUE JUN 26 2018
GAC033-073-189-245-SCC003-270115-
/O.CON.KCAE.SV.W.0117.000000T0000Z-180627T0115Z/
Columbia GA-McDuffie GA-Burke GA-Richmond GA-Aiken SC-
846 PM EDT TUE JUN 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR COLUMBIA...SOUTHEASTERN MCDUFFIE...NORTHERN BURKE...RICHMOND AND
WEST CENTRAL AIKEN COUNTIES...
At 846 PM EDT, a severe thunderstorm was located near Harlem, or near
Grovetown, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
North Augusta, Grovetown, Evans, Thomson, Augusta, Martinez,
Clearwater, Fort Gordon, Belvedere, Hephzibah, Harlem, Burnettown,
Blythe and Dearing.
This includes the following highways...
Interstate 20 in Georgia between mile markers 173 and 201.
Interstate 20 in South Carolina between mile markers 0 and 3.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 21.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection seek shelter inside a sturdy building and stay
away from windows.
&&
LAT...LON 3359 8213 3360 8211 3353 8202 3356 8198
3350 8182 3322 8219 3348 8254 3357 8241
TIME...MOT...LOC 0046Z 306DEG 14KT 3346 8229
HAIL...1.00IN
WIND...60MPH
$$
HCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 7:49 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 26, 7:49 PM EDT, 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Columbia SC 749 PM EDT Tue Jun 26 2018 .SYNOPSIS... A frontal boundary over the northern Midlands will become diffuse Wednesday. There will be lingering surface troughing during the rest of the week. Hotter conditions will occur with diminished cloudiness and upper ridging over the weekend. && .NEAR TERM /UNTIL 7 AM WEDNESDAY MORNING/... Strong to severe thunderstorms crossing the Midlands and CSRA this evening. Damaging winds and heavy rain with localized flooding are the primary threats. High resolution models indicate this round of convection move east of the area around midnight. Isolated showers will be possible through the early morning hours. Lows will be in the low 70s. && .SHORT TERM /7 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... High pressure will extend from the Atlantic westward into the Gulf of Mexico. North of the ridge, low pressure troughing will be over the Great Lakes on Wednesday, moving into the Mid Atlantic states and New England on Thursday. The CWA will be sandwiched between these two features. Given moderate to strong instability both days, and precipitable water around 2 inches, there is a good chance for scattered afternoon and evening thunderstorms. The best chance should be on Wednesday as all models show the base of the trough axis moving across the area during the evening. Additionally, SPC has the Piedmont and a portion of the northern Midlands in a marginal risk for severe weather, and damaging winds will again be possible with any stronger storms that develop. As the trough lifts north on Thursday, the pressure ridge will have more of an influence, and convection will be more limited. It will be most likely across the southern and eastern Midlands, closer to the trough axis and influenced by the sea breeze. Temperatures will be near normal on Wednesday with highs in the low to mid 90s. It will be a little warmer Thursday due to the building ridge, and highs will be in the mid to upper 90s. && .LONG TERM /FRIDAY THROUGH TUESDAY/... Large scale high pressure will dominate the region through the long term period. Yet a surface thermal trough will also persist. Convergence associated with this trough and onshore flow will result in daily diurnal convection, but it should be limited due to the ridge. Have therefore kept a slight chance to a chance of precipitation in the forecast throughout the period. Temperatures will be slightly above normal with highs in the mid to upper 90s and lows in the low 70s. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... Main near term concern will be thunderstorm activity approaching the TAF sites from the north. Some of the storms could be strong and produce strong wind gusts. Otherwise, will expect the activity to dissipate late tonight. Some potential for late night/early morning fog/stratus, gradually returning to VFR during the morning Wednesday, with scattered afternoon/evening thunderstorms. EXTENDED AVIATION OUTLOOK...Restrictions possible each day in early morning fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jun 26, 4:11 AM EDT, 16 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 411 AM EDT Tue Jun 26 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-270815- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 411 AM EDT Tue Jun 26 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms with damaging wind gusts will be possible today. The most likely timing is from late this afternoon through the evening. Hail and localized flash flooding will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A few storms Wednesday and Thursday afternoons could contain damaging wind and hail. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 26, 7:33 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
733 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0704 PM TSTM WND DMG 2 N CHAPIN 34.20N 81.35W
06/26/2018 LEXINGTON SC PUBLIC
SC HIGHWAY PATROL REPORTED A TREE IN THE
ROADWAY ON INTERSTATE 26 AT MILE MARKER 89.
&&Local storm report, Jun 26, 7:43 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
743 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG MCCORMICK 33.91N 82.29W
06/26/2018 MCCORMICK SC 911 CALL CENTER
NUMEROUS TREES DOWN IN THE TOWN OF
MCCORMICK.
&&
DCMLocal storm report, Jun 26, 7:47 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
747 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG WINNSBORO MILLS 34.36N 81.09W
06/26/2018 FAIRFIELD SC 911 CALL CENTER
ONE TREE WAS DOWNED ON COLUMBIA RD IN
WINNSBORO.
&&
DCMLocal storm report, Jun 26, 8:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
802 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 5 NE GILBERT 33.97N 81.33W
06/26/2018 LEXINGTON SC 911 CALL CENTER
TREE DOWN ON SMITH POND RD.
&&
DCMSpecial weather statement, Jun 26, 8:03 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Columbia SC
803 PM EDT TUE JUN 26 2018
GAZ040-063>065-SCZ018-025-026-030-270100-
Richmond GA-Lincoln GA-McDuffie GA-Columbia GA-Aiken SC-McCormick SC-
Saluda SC-Edgefield SC-
803 PM EDT TUE JUN 26 2018
...Strong Thunderstorms Will Impact Portions of Richmond...
southeastern Lincoln...McDuffie...Columbia...northwestern Aiken...
southeastern McCormick...southwestern Saluda and Edgefield Counties
Until 900 PM EDT....
At 803 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 9 miles northwest of
Edgefield to 6 miles northeast of Thomson, moving southeast at 15
mph.
HAZARD...gusty winds 40 to 50 mph.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Some locations in the path of these storms include...
Aiken, North Augusta, Grovetown, Evans, Thomson, Martinez, Fort
Gordon, Augusta, Clearwater, Belvedere, Edgefield, Hephzibah, Harlem,
Johnston, Ridge Spring, Gloverville, Burnettown, Blythe, Dearing and
Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 167 and 201.
Interstate 20 in South Carolina between mile markers 0 and 32.
Interstate 520 in Georgia between mile markers 1 and 15.
Interstate 520 in South Carolina between mile markers 16 and 23.
LAT...LON 3364 8255 3364 8252 3366 8251 3365 8249
3367 8250 3396 8204 3396 8202 3399 8199
3378 8150 3340 8188 3327 8226 3327 8228
3351 8261 3358 8264
TIME...MOT...LOC 0003Z 306DEG 15KT 3391 8200 3352 8241
HCLocal storm report, Jun 26, 8:05 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
805 PM EDT TUE JUN 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 SE SEVEN OAKS 34.04N 81.13W
06/26/2018 LEXINGTON SC 911 CALL CENTER
TREE DOWN, ALSO TAKING DOWN POWER LINES, ON
KINGSBRIDGE RD.
&&
DCMThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:03 PM EDT | Special Weather Statement | CAE | Columbia, McDuffie, Richmond | 57 min |
| Jun 26, 9:22 PM EDT | Special Weather Statement | CAE | Burke, Richmond | 53 min |
| Jun 26, 9:49 PM EDT | Areal Flood Advisory | CAE | Lincoln | 116 min |
| Jun 26, 10:07 PM EDT | Severe Thunderstorm Warning | CAE | Columbia, Lincoln, McDuffie | 68 min |
| Jun 26, 11:22 PM EDT | Areal Flood Advisory | CAE | Columbia, McDuffie | 113 min |
| Jun 27, 7:59 PM EDT | Special Weather Statement | CAE | Burke, Columbia, McDuffie, Richmond | 61 min |
| Jun 26, 8:08 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Edgefield, McCormick, Saluda | 67 min |
| Jun 27, 5:35 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 55 min |
| Jun 27, 5:37 PM EDT | Special Weather Statement | CAE | Newberry | 53 min |
| Jun 27, 6:28 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 32 min |
| Jun 27, 6:42 PM EDT | Special Weather Statement | CAE | Lee, Sumter | 48 min |
| Jun 27, 6:55 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Kershaw, Lancaster | 50 min |
| Jun 27, 7:29 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee, Richland, Sumter | 46 min |
| Jun 27, 7:58 PM EDT | Special Weather Statement | CAE | Calhoun, Clarendon, Orangeburg | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Severe Thunderstorm Warnings in South Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.